DOI 10.1016/j.pediatrneurol.2006.10.005
Seizure associated with total parenteral nutrition-related hypermanganesemia.
Аннотация
The trace element manganese is usually supplied when total parenteral nutrition is used. However, long-term parenteral administration of manganese, which bypasses the normal regulatory mechanism, may cause hypermanganesemia. Manganese poisoning presents clinically with parkinsonian-like symptoms and psychological changes. Seizures are a rare presentation of this disease. This report describes a 10-year-old female who had received total parenteral nutrition for 3 months because of short bowel syndrome, and presented with tonic-clonic seizure, decreased level of consciousness, and fever. The serum electrolytes, glucose and the cerebrospinal fluid examination were normal. The blood culture grew Pantoea agglomerans. The brain magnetic resonance imaging disclosed no evidence of central nervous system infection. However, symmetric high-intensity signal on T1-weighted images was documented in the basal ganglia, especially in the globus pallidus. Her whole blood manganese level was 3.7 microg/dL, which was significantly higher than the normal range (0.4-1.4 microg/dL). Diagnosis of hypermanganesemia related to total parenteral nutrition was made.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.